Is It Common For One To Have Thinning Hair And Ibs?

Question

Asked by athena

Is It Common For One To Have Thinning Hair And Ibs?

I am 20 and have many symptoms of IBD. I am going to a doctor to try to find out what's wrong, but I think it may be IBS. I have been losing much more hair than usual lately, and I am just wondering if many people experience that with IBD.

Answer

Hi Athena,

First, IBD and IBS are 2 different illnesses. You may want to take a look at my Shareposts on the main page where I discuss both.

Thinning hair can be a problem for people with IBD, but mainly when they are taking a specific family of Rx medications called 5-ASA's - thinning hair can be a side effect.

How is your diet? If you are not able to get enough vital nutrients and vitamins that could cause thinning hair. It's good that you'll see your doctor to discuss things. Before you go, consider writing down what problems/symptoms you are concerned about and when you experience them. It's nice to think that we'll remember all of this but when face-to-face with a Dr. for only 10-15 minutes, it's amazing what we forget.

Best of luck,

Elizabeth

Answered by Elizabeth Roberts